MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4- unknown, not provided.Section d6a-not applicable, the lens was not implanted.Section d6b- not applicable, the lens was not implanted, hence, not explanted.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (dib00) experienced an issue in which the cartridge tipped open during lens insertion.The cartridge came into contact with the patient's eye, however, no medical intervention was required.The procedure was successfully completed using the same model and diopter intraocular lens.The patient is reported to be doing well.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noticed the affected eye (left eye) was inadvertently not included in the initial medwatch report.The following section have been updated accordingly.Section b5: the affected eye was the patient's left eye.Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: sep 29, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection reveal that the lens was stuck in the tip of the cartridge with a portion of lens sticking out of the cartridge tip.The cartridge was damaged with a stress mark that led to a crack on the cartridge tip.Ophthalmic viscoelastic device (ovd) was observed inside the cartridge.The lens module, handpiece, and plunger rod were inspected, and no issues were identified.The lens was observed to be torn and damaged, however, it could not be removed from the cartridge for further evaluation.The complaint issue of "cartridge tip cracked/damaged" was identified during product evaluation.However, based on the investigation results, the issue could not be confirmed to be related to manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23009828
Report Number3012236936-2025-000234
Device Sequence Number15901640
Product Code HQL
UDI-Device Identifier05050474731844
UDI-Public(01)05050474731844(17)270925
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite